Hail, Henderson
- When
- May 4, 2:25 PM CST
- Where
- Henderson County, Spottsville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.850, -87.417
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 4, 1:44 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. FIRST CLUSTER OF STORMS NORTH OF WARM FRONT ASSOCIATED WITH WARM AIR ADVECTION AT 850 SLOWLY MOVING OFF TO THE EAST. AT 1900 UTC WARM FRONT ENTERING THE SOUTHWEST PORTION OF CWA WITH MID TO UPPER 60 DEW POINTS. LARGE HAIL WITH ISOLATED WIND DAMAGE REPORTED WITH THESE STORMS. SEVERE WEATHER ASSOCIATED WITH THE MAIN SYSTEM NOW OVER NEBRASKA...KANSAS AND OKLAHOMA. EXPECT THIS SYSTEM TO MERGE INTO A POSSIBLE SQUALL LINE AS IT REACHES THE AREA THIS EVENING AND OVERNIGHT. WILL KEEP MENTION OF SEVERE IN ZONES BOTH TONIGHT AND AGAIN TOMORROW AFTERNOON. EHI AND VGP VALUES FAVORABLE FOR SEVERE WEATHER BOTH TIME FRAMES. FIRST SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND WEAKENS TO OUR EAST DURING THE DAY ON MONDAY. IF THE CLOUDS BREAK AS EXPECTED...WE WILL DESTABILIZE BY AFTERNOON WITH FORECAST CAPES OVER 3500 J/KG. AGAIN WITH VGP VALUES OVER .3 IN PART OF WEST KENTUCKY TOMORROW AFTERNOON AND EHI VALUES AROUND 5...SUPERCELLS ARE POSSIBLE...ESPECIALLY IN WESTERN KENTUCKY. AS FRONT SLOWLY SAGS SOUTH...IT IS FORECAST TO BE ALONG OHIO RIVER BY EARLY WEDNESDAY...WITH SURFACE LOW MOVING ALONG FRONT...WILL MENTION HEAVY RAIN. LITTLE CHANGE TO THE REST OF THE FORECAST WITH ONLY MINOR CHANGES TO WINDS...TEMPERATURES. EXTENDED FORECAST...ALL MODELS IN DECENT AGREEMENT THROUGH FRIDAY WHICH MEANS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. WEAK TROUGH OVER WEST COAST WILL KEEP SOUTHWEST FLOW OVER THE REGION. TIMING OF IMPULSES IN SOUTHWEST FLOW THAT WILL PRODUCE SHOWERS AND THUNDERSTORMS IS VERY DIFFICULT. THIS WILL KEEP A WEAK FRONTAL BOUNDARY ALONG THE OHIO RIVER UNTIL FRIDAY. MODELS SWING DECENT SYSTEM THROUGH ON FRIDAY...ANOTHER LATE SATURDAY INTO SUNDAY. .PAH...NONE. SPODEN
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 222 PM CDT SUN MAY 4 2003 ...SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK POSSIBLE TONIGHT AND AGAIN MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... WITH A POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVERNIGHT. WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS THIS AFTERNOON ARE THE RESULT OF AN APPROACHING WARM FRONT. AFTER THE PASSAGE OF THE WARM FRONT THIS EVENING...THE STAGE WILL BE SET FOR POTENTIALLY MORE SIGNIFICANT SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE ON MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN WESTERN KENTUCKY...WITH A SLIGHT RISK OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE GREATEST THREAT OF SEVERE STORMS APPEARS TO BE FROM MIDDAY INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE REQUESTED DURING THE NEXT 24 HOURS. SPOTTERS ARE URGED TO STAY TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS THROUGH MONDAY. YORK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1124 PM 2S LEDBETTER KY 1.25 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY NWS EMPLOYEE
THE HAIL FELL ON THE
LIVINGSTON COUNTY SIDE OF
THE TENNESSEE RIVER
1124 PM 1N CALVERT CITY KY 1.25 INCH HAIL
05/04/03 MARSHALL REPORTED BY NWS EMPLOYEE
1124 PM CALVERT CITY KY 1.00 INCH HAIL
05/04/03 MARSHALL REPORTED BY TRAINED
SPOTTERS AT HYW 95 AND
1523 IN MARSHALL COUNTY
1232 PM GILBERTSVILLE KY 1.75 INCH HAIL
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY DESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1232 PM DRAFFENVILLE KY 70 MPH WIND GUST
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY EM
1250 PM 1E BARKLEY DAM KY 1.75 INCH HAIL
05/04/03 CARLISLE REPORTED BY LYON COUNTY
EMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0146 PM 1S EDDYVILLE IL 0.88 INCH HAIL
05/04/03 POPE REPORTED BY POPE COUNTY
DESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0213 PM ELIZABETHTOWN IL 0.75 INCH HAIL
05/04/03 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PROVIDENCE KY 0.88 INCH HAIL
05/04/03 WEBSTER REPORTED BY FIRE
DEPARTMENT
0300 PM NEBO KY 1.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM MANITOU KY 0.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY EOCThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351680, 5351681.